Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

Osteoporosis Drugs Cause Osteo-Necrosis of the Jaw by Jeffrey Dach MD

Posted Sep 22 2008 10:59am

Osteoporosis Drugs such as Fosamax, Actonel, Boniva

Cause Osteonecrosis of the Jaw

by Jeffrey Dach MD

necrosis of jawThe Sept 22 LA Times says that Osteoporosis Drugs such as Fosamax, Actonel, and Boniva cause osteonecrosis of the Jaw. Quoting Dr. Thomas Dodson of Mass General Hospital, the LA Times reported on the severe adverse side effect of necrosis of the jaw from bisphosphonate drugs used to treat osteoporosis. This means that the jaw literally falls apart.  Rather than make the jaw bone stronger, the drug makes it fall apart, the exact opposite of the intended use of osteoporosis drug. Think about it for a second. The osteoporosis drugs are intended to make the bones stronger, however, jaw necrosis means that the bones are weaken on the drug, not strengthen.

Left image "fossy jaw" which is necrosis of jawbone.

Spontaneous Mid Femur Fractures From Fosamax

mid femur fracture The LA Times article failed to mention three separate reports of spontaneous mid femur fracture in women on long term fosamax.  Again, as stated above, spontaneous fracture of the mid femur is very rare and unusual and indicates the osteoporosis drugs are making the bones weaker, not stronger. 


Left Image: Spontaneous fractures of mid femur.




FDA Warning of Severe Bone and Joint Pain

The LA Times article also failed to report on the recent FDA warning that bisphosphonate drugs cause severe bone and joint pain.

These Drugs Should Be Banned

No Bullshit Considering these adverse side effects, I predict this entire class of osteoporosis drugs will be banned.  They should be banned immediately.  Why were they approved in the first place?

For more information see:

Bisphosphonates for Osteoporosis, A Closer Look at the Data by Jeffrey Dach MD

Fosamax, Actonel, Osteoporosis and Toulouse Lautrec by Jeffrey Dach M.D.

Jeffrey Dach MD
4700 Sheridan Suite T
Hollywood Fl 33021
954-983-1443
www.jeffreydach.com
www.drdach.com
www.naturalmedicine101.com
www.truemedmd.com

Links and References

http://www.latimes.com/features/health/la-he-boneside22-2008sep22,0,5866165.stor

Osteoporosis-treating bisphosphonates linked to jawbone damage
Patients taking the drugs may develop small patches of dead bone in their mouths. And, extra care is called for when dental procedures are needed.
By Susan Brink, Los Angeles Times Staff Writer
September 22, 2008 LA TIMES

http://content.nejm.org/cgi/content/short/358/12/1283?rss=1&query=current
Volume 358:1283-1291  March 20, 2008  Number 12
Case 9-2008 — A 65-Year-Old Woman with a Nonhealing Ulcer of the Jaw
Thomas B. Dodson, D.M.D., M.P.H., Noopur S. Raje, M.D., Paul A. Caruso, M.D., and Andrew E. Rosenberg, M.D.

(c) 2008 Jeffrey Dach MD All Rights Reserved This article may be reproduced on the internet without permission, provided there is a link to this page and proper credit is given.

The reader is advised to discuss the comments on these pages with his/her personal physicians and to only act upon the advice of his/her personal physician Also note that concerning an answer which appears as an electronically posted question, I am NOT creating a physician -- patient relationship.  Although identities will remain confidential as much as possible, as I can not control the media, I can not take responsibility for any breaches of confidentiality that may occur Finally, the material produced by myself may be reproduced for personal use, provided that appropriate credit is given; but this material may not be reprinted or reproduced in any format for any other purpose.

Link to this article:
http://jeffreydach.com/2008/09/20/fosamax-actonel-boniva-cause-osteonecrosis-of-

(c) 2008 Jeffrey Dach MD All Rights Reserved  Disclaimerhttp://www.drdach.com/wst_page20.html

This article may be copied or reproduced on the internet freely provided a link and credit is given. Jeffrey Dach MD www.drdach.com   disclaimer
Post a comment
Write a comment: